# SDR CA090128005

- Difficulty date: January 28, 2009
- Submitted: March 5, 2009
- Operation: General aviation
- Make and model: Robsin R44RAVENII
- Aircraft time: 810 hours
- Engine: Lyc IO540AE1A5
- System (JASC): 7414 · Magneto/Distributor
- Part: Bearing
- Part number: 22021081806
- Condition: Worn
- Location: Magneto
- Part time: 413 hours
- Component: Magneto
- Component part number: 106006169
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

MAG WAS RECEIVED FOR AN OVERSPEED INSPECTION (500 HOUR INSPECTION PROCEDURE).  BEFORE DISASSEMBLY THE BEARINGS WERE INSPECTED BY TURNING THE ROTATING MAGNET ASSEMBLY.  SIDE PLAY WAS NOTED AND THE END PLAY WAS MEASURED AT 0.004 INCH.  TCM DOES NOT ALLOW SIDE PLAY AND ONLY ALLOWS 0.0005 TO 0.0015 END PLAY.  THE MAG WAS DISASSEMBLED AND THE BEARINGS WERE INSPECTED AND FOUND SERVICEABLE. THE 500 HOUR INSPECTION WAS CARRIED OUT WITH THE BEARINGS SHIMMED TO THE PROPER PRELOAD AND THE MAG WAS RETURNED TO SERVICE.  THIS MAG WAS A FACTORY NEW UNIT WITH 412.7 HOURS IN SERVICE.
